Monday, September 12, 2011

Good-Bye Anticonvulsant.

Sorry, I've been off my computer for a few days. My mind is mud. I can't think. I have had nothing to write because my brain is a slug. I have feelings and thoughts, somewhere in my gray hazy matter, but I can't connect to them. I can't even do more than basic sentences without needing a break.

Doctors don't even know what exactly causes seizures. They think it's an overactive brain (I'm simplifying here), therefore they prescribed me a drug that blocks or slows specific neurotransmitters. Now, I'm running on a portion of the firing that I usually have. My brain is half asleep. Think lobotomy.

Yesterday, it got so bad that I emailed my nurse and told her I want off the Dekopate. I asked for a schedule to decrease the medicine. It's too much. Also, over the weekend, I noticed a small rash on my right shoulder. In the Patient Advisory Leaflet (pharmacy info) under the Side Effects portion, it says, "Symptoms of a serious allergic reaction include: rash..." It continues to mention that the rash is a sign of severe liver problems. That sounds fun. All in all, I'm exhausted, mentally slow, my vision is blurry, my moods are horrible, my heart palpitates and I'm just a fraction of myself. I can't even write. I can't think.

So, today I did not take my morning anti-seizure pill. I emailed my nurse and reminded her that I want a schedule to decrease the dosage, and I mentioned the rash. 

I refuse to live like this. I might not be able to control some of the biggest things in my life; I can't drive to get to the grocery store or even a doctor's appointment. I also can't change the fact that I have the tumor nugget growing in my brain. But I can limit the bad drugs that ruin the quality of my life. It's one small step that can help me be happier.

On this pill I feel like I'm slipping away. I just want to get back to being me, even if that means a seizure here or there.


4 comments:

  1. I think you are so wise to listen to your intuition. Aside from a beauty mudpack you should not have to wade through mud daily. You deserve so much more. XOXO

    P.S. How are the sprouts?

    ReplyDelete
  2. Glad to hear that you have made a choice that will make you feel better! You do deserve the best quality of life!

    "In the end, it's not the years in your life that count. It's the life in your years."
    - Abraham Lincoln

    ReplyDelete
  3. Thlayla, thlayla@hotmail.comSeptember 13, 2011 at 1:37 PM

    What a hard choice, but it sounds like one that you have to try. You are in my thoughts and prayers. Continue to listen to your body and nourish it and I pray that it will respond in beautiful ways.

    ReplyDelete
  4. Oh Jess--this is a LOT to deal with. I had a period this year of feeling lost inside my own body, my own head--all due to medication. It was very, very scary, and I hope never to feel that way again. So I completely understand and respect your wish to wean yourself off of your medication. Don't worry, YOU are still in there, and the fog will begin to fade. Still amazed over here...

    Marlis

    ReplyDelete

Related Posts Plugin for WordPress, Blogger...
Back to Top